Addiction: Substance Abuse Community
Norco 10-12 a day, now on 25mcg fentany, could I have WD from removing ...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Norco 10-12 a day, now on 25mcg fentany, could I have WD from removing the patch

My question, I have abused Norco for over a year now and have been upwards of even 12.  I try to control most days to 6 which is what I prescribed by my PM Doc.  I have severe Ostioarthritis in both legs and knees.  I have have Fentanyl patch that I just started per the Dr. order to be on something longer acting. Since out of Norco for the remainder for the remainder of the week, I put on a patch one week ago and went through 2 patches within a week and tried to take not so many pills. and then decided I didn't want to go down that road and took it off and continued on my pills by Friday afternoon several hours after I removed it.  I was sick to my stomach all weeked the neausea, no energy and just really depressed.  I was still taking my pills didnt feel any effect from the pills just some pain relieve..but I felt like I was have major WD...was I???  I put the patch back on yesterday thinking i would make myself feel better and no it didnt' work. I am now out of pill for the rest of the week.  Do I leave the patch on, will it even take the place of the amount of pills I was taking..or take it off and just deal with it.  I have got to feel better.  I know I have abused...but try each day to just take what is prescribed.  Of course even the Norco is giving me little or sometimes no  pain relieve anymore.  
Related Discussions
4 Comments Post a Comment
Blank
82861_tn?1333457511
I'm not sure what your goal is right now.  Do you want to stay on the meds for your pain, or do you want to get off all of them?  

It's not surprising that you don't feel well right now.  You aren't using the fentanyl patch as prescribed.  It is not meant to be used on an as-needed basis, nor will it give you the buzz that the norco did.  It's supposed to be changed every 72 hours.  Period.  If you take it off, you WILL go into withdrawal.  Exactly what did your doctor prescribe?  Did he keep you on norco for breakthrough pain in addition to the patch or is the patch a replacement for the norco?

It can be difficult to compare potency between norco and fentanyl because fentanyl is WAY stronger than norco.  Roughly, about 6 to 8 norco daily equates to one 25 mcg/hr fentanyl patch.  Since you've been taking far more noco than that, you very well may be experiencing some mild withdrawal.  
Blank
1507560_tn?1294777677
Thanks for your reply.  My ulimate goal is to be only taking the Norco as presribed and not more than that.  some days I take much more and some days I do not. The Dr. gave me the fentanyl last month in order to switch to something longer acting and he does see from our conversation that the Norco arent working as well anymore.  I didn't really like the idea so I just held onto them.  He still gave me the Norco to take to take for BT pain.  But being I am running short this month, which is not unusual.  I thought I would give the patch a try.  I had it on for about 4 days and decided I didn't want to stay on that and still take the amount of Norco I was on, and took it off after 4 days and felt horrible all weekend and took my pills just as needed.  But I severely felt like I was in WD, so I put the patch back on.  I have two young daughter who need me around the clock.  I didn't want to feel as bad I did, but it didn't work like I thought.  I left the patch over the weekend, but still felt like I was in WD mode.  today I feel a little better and wearing the patch.  But feel depressed and some nausea.  Not sure what I really want to do at this point.  When I do see the PM doc again. I just know he is going to ask me if I want Oxycodin to try another long acting med.  I did call there office and told I didn't think I was really wanting to try the patch.  But just thought I'd try them and see if it would avoid the WD from the Norco.   I guess I was preparing myself knowing I would be out of pills this week.  I have absouloutly none today.  But am wearing he patch.  I know if I feel a prescription this weekend of Norco. I will remove the patch.  I don't want to stay on take both of these.  They are both dangerous for me. I know. But the with amount of Norco, this 25mcg/hr is just not enough to stay out of WD. I don't really know what I am doing at the moment.
Blank
Avatar_f_tn
To Jaybay,
Can you tell me what you ended up doing? Thanks.
Blank
1689496_tn?1305856743
what is BT pain mean?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
14 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
2083449_tn?1381358308
Blank
Sonrissa
NV
6463448_tn?1405130767
Blank
msdelight
Bangor, ME